Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hello, I was wondering how the process would be to stop using retin-a? Will my skin go back to normal?

I've been using retin-a 0.025% for about two years now and my acne is always 99% cleared up but now my skin is very sensitive to the sun. Even if I wear sunscreen with an spf of 30-50+, I will still get sunburned. I went for a jog today and was outside for not even an hour with spf 55+ and my face is red and itchy all over.

Thank you for any replies.

Edited by xxkae

Share this post


Link to post
Share on other sites

Hello!

If you plan on stopping Retin-a there is a possibility your acne will return if you aren't grown out of it ect ect. The best way I can think of is to slowly come off of it, to lesson any return of acne. Actually what a lot of people do to combat this sensitivity side effect when they get clear is to use a "maintenance dose" where they only use it every second day, or even just two times a week.. this would make you less sensitive to the sun, while still hopefully maintaining results! Also if you stopped using it completely yes, your skin would go back to the way it was before.

Out of curiosity, how long were you using Retin-A before you seen the results you were looking for? I'm on week 9 and am still breaking out in certin areas, but have seen almost total clearence, around 95% on my forehead.

Share this post


Link to post
Share on other sites

Hello!

If you plan on stopping Retin-a there is a possibility your acne will return if you aren't grown out of it ect ect. The best way I can think of is to slowly come off of it, to lesson any return of acne. Actually what a lot of people do to combat this sensitivity side effect when they get clear is to use a "maintenance dose" where they only use it every second day, or even just two times a week.. this would make you less sensitive to the sun, while still hopefully maintaining results! Also if you stopped using it completely yes, your skin would go back to the way it was before.

Out of curiosity, how long were you using Retin-A before you seen the results you were looking for? I'm on week 9 and am still breaking out in certin areas, but have seen almost total clearence, around 95% on my forehead.

Thanks for your reply.

It actually took about 3 months for my face to clear up. The IB was terrible. I still get around 1-3 pimples around my chin which I'm guessing is hormonal.

Share this post


Link to post
Share on other sites

Hello!

If you plan on stopping Retin-a there is a possibility your acne will return if you aren't grown out of it ect ect. The best way I can think of is to slowly come off of it, to lesson any return of acne. Actually what a lot of people do to combat this sensitivity side effect when they get clear is to use a "maintenance dose" where they only use it every second day, or even just two times a week.. this would make you less sensitive to the sun, while still hopefully maintaining results! Also if you stopped using it completely yes, your skin would go back to the way it was before.

Out of curiosity, how long were you using Retin-A before you seen the results you were looking for? I'm on week 9 and am still breaking out in certin areas, but have seen almost total clearence, around 95% on my forehead.

Thanks for your reply.

It actually took about 3 months for my face to clear up. The IB was terrible. I still get around 1-3 pimples around my chin which I'm guessing is hormonal.

That's reassuring, thank you (:

One more question, did you ever notice you broke out in stange places that you never did before during the initial breakout? I hardly, if ever got acne on my cheeks, im getting 2-3 spots at a time on my cheeks currently. Just curious if the same thing happened with you before you got clear.

Share this post


Link to post
Share on other sites

Hello!

If you plan on stopping Retin-a there is a possibility your acne will return if you aren't grown out of it ect ect. The best way I can think of is to slowly come off of it, to lesson any return of acne. Actually what a lot of people do to combat this sensitivity side effect when they get clear is to use a "maintenance dose" where they only use it every second day, or even just two times a week.. this would make you less sensitive to the sun, while still hopefully maintaining results! Also if you stopped using it completely yes, your skin would go back to the way it was before.

Out of curiosity, how long were you using Retin-A before you seen the results you were looking for? I'm on week 9 and am still breaking out in certin areas, but have seen almost total clearence, around 95% on my forehead.

Thanks for your reply.

It actually took about 3 months for my face to clear up. The IB was terrible. I still get around 1-3 pimples around my chin which I'm guessing is hormonal.

That's reassuring, thank you (:

One more question, did you ever notice you broke out in stange places that you never did before during the initial breakout? I hardly, if ever got acne on my cheeks, im getting 2-3 spots at a time on my cheeks currently. Just curious if the same thing happened with you before you got clear.

I had mild acne about everywhere around my face but during my IB from retin-a, I broke out all over my chin and jaw line specifically. There would be 10+ pimples and it looked like some kind of bug bite or rash, it was pretty nasty. I'm pretty clear now but I find that most of my acne(just about 1-3 pimples) are usually around my chin and cheeks.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×